Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 357, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 16, 2004, 8:22 PM CST for Blanco County, Comal County, Guadalupe County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2004, 8:22 PM CST (02:22 UTC)
- Expired
- Nov 16, 2004, 11:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 32 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 170225
FFWEWX
TXC031-091-187-170515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
822 PM CST TUE NOV 16 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BLANCO
COMAL
GUADALUPE
* UNTIL 1115 PM CST
* AT 824 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM MARION TO
SPRING BRANCH TO BLANCO TO 10 MILE NORTH OF JOHNSON CITY. RAINFALL
RATES OF 1 TO 3 INCHES PER HOUR WERE NOTED AND WILL CONTINUE FOR
THE COUPLE OF HOURS.
* LOCATIONS IN THE WARNING INCLUDE TWIN SISTERS...SPRING BRANCH...
SMITHSON VALLEY...ROUND MOUNTAIN...PEDERNALES FALLS STATE PARK...
NEW BRAUNFELS...JOHNSON CITY...GUADALUPE RIVER STATE PARK...
FISCHER...CYPRESS MILL...CANYON LAKE DAM AND BLANCO.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2947 9812 2942 9789 2979 9804 2999 9825
3008 9830 3042 9818 3050 9858 3015 9860
2994 9839 2982 9860 2972 9830
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 8:20 PM CST, 2 minutes earlier.
Area forecast discussion, Nov 16, 8:20 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 820 PM CST TUE NOV 16 2004 .UPDATE...A BUSY NIGHT WITH A MIX OF SEVERE WEATHER AND FLOODING GOING ON. WILL NOT MAKE ANY CHANGES AT THIS TIME. && .PREVIOUS DISCUSSION... CURRENT ANALYSIS HAS SURFACE LOW MOVING UP THE RIO GRANDE PLAINS INTO THE WESTERN SECTIONS OF THE TEXAS HILL COUNTRY. UPPER LEVEL LOW OVER MEXICO DRIFTING NORTHEAST. THE ONGOING CONVECTIVE WEATHER OCCURRING OVER SOUTH CENTRAL TEXAS IS ASSOCIATED WITH THESE TWO SYSTEMS. DUE TO THE SLOW MOVEMENT OF THE UPPER LEVEL LOW...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH WEDNESDAY BEFORE ENDING FROM THE WEST EARLY THURSDAY. THE FLASH FLOOD WATCH IN EFFECT THROUGH 4PM WEDNESDAY WILL MOST LIKELY BE EXTENDED INTO WEDNESDAY NIGHT...BUT TO WHAT EXTENT AND COUNTIES EFFECTED WILL BE DETERMINED ON WEDNESDAY. MODEL GUIDANCE.... THE ETA AND GFS ARE SIMILAR IN SOLUTIONS WITH UPPER LOW MOVING NORTHEAST. MODELS DIFFER ON RAINFALL AMOUNTS AND TIMING. THE GFS STILL REMAINS THE SLOWEST AND FURTHEST SOUTH. BUT IN EITHER CASE... RAINFALL FOR THE FORECAST WARNING AREA REMAINS A GOOD BET THROUGH WEDNESDAY INTO WEDNESDAY NIGHT WITH CLEARING FROM THE WEST. FOR THIS REMAINDER OF THE WORKWEEK...RAIN CONTINUED INTO WEDNESDAY NIGHT BEFORE ENDING FROM THE WEST WEDNESDAY NIGHT INTO THURSDAY. PARTLY CLOUDY SKIES FRIDAY WITH CLOUDS RETURNING SATURDAY AS A COLD FRONT MOVES INTO TEXAS. TEMPERATURES OVER THE NEXT FEW PERIODS WILL REMAIN CLOSE TO PERSISTENCE WITH HIGHS IN THE 70S AND LOWS RANGING IN THE 50S ACROSS THE HILL COUNTRY AND IN THE 60S ELSEWHERE. TOWARDS THE WEEKEND...LOOK FOR TEMPERATURES TO FALL A CATEGORY OR TWO. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 73 58 73 / 90 80 60 10 AUSTIN BERGSTROM INTL AIRPORT 64 74 59 75 / 90 80 60 10 DEL RIO INTL AIRPORT 62 74 58 76 / 90 50 30 0 SAN ANTONIO INTL AIRPORT 65 74 59 75 / 90 80 60 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH FLOODING IN EFFECT THROUGH WEDNESDAY AFTERNOON. && 06/04/JB
Hazardous weather outlook, Nov 16, 5:37 AM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CST TUE NOV 16 2004 TXZ171>173-183>194-202>209-217>225-228-171200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 537 AM CST TUE NOV 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS THROUGH TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG THE RIO GRANDE VALLEY AND SPREAD EAST ACROSS THE TEXAS HILL COUNTRY TUESDAY NIGHT. HEAVY RAIN WILL BE THE MAIN THREAT...BUT SOME STORMS MAY ALSO BECOME SEVERE. FLASH FLOODING IS EXPECTED. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL PREVAIL ALONG THE INTERSTATE 35 CORRIDOR WEDNESDAY MORNING AND MOVE EAST OUT OF SOUTH CENTRAL TEXAS WEDNESDAY AFTERNOON. THE MAIN THREAT WILL AGAIN BE HEAVY RAIN...BUT SOME STORMS COULD BECOME SEVERE AS WELL. FLASH FLOODING IS EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE TUESDAY INTO WEDNESDAY.
In the hours before
Local storm report, Nov 16, 2:37 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD DEL RIO 29.38N 100.90W
11/16/2004 VAL VERDE TX TRAINED SPOTTER
BARRICADES UP ON SEVERAL LOW WATER CROSSINGS.
&&
DCLocal storm report, Nov 16, 3:59 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
11/16/2004 KINNEY TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED COUNTYWIDE.
&&
DCSpecial weather statement, Nov 16, 4:43 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 443 PM CST TUE NOV 16 2004 TXZ171>173-186>194-204>209-219>225-170200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR- LAVACA-LEE-LLANO-MEDINA-TRAVIS-WILLIAMSON-WILSON- 443 PM CST TUE NOV 16 2004 ...BRIEF FUNNEL CLOUDS POSSIBLE ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THE REMAINDER OF THIS AFTERNOON INTO THE EVENING HOURS. DUE TO LOWER LEVEL WIND PROFILES...FUNNEL CLOUDS MAY DEVELOP...HOWEVER...THEY WILL BE SHORT-LIVED. THERE IS A SLIGHT CHANCE THEY MAY TOUCHDOWN BRIEFLY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Nov 16, 6:23 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 PM TORNADO 1 W BEE CAVE 30.31N 97.97W
11/16/2004 F0 TRAVIS TX LAW ENFORCEMENT
SO REPORTED TORNADO 1SW EMMA LONG METROPOLITAIN PARK OFF
OF FM 2244. TREES REPORTED DOWN.
&&
JPBLocal storm report, Nov 16, 6:45 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM TORNADO 13 W FREDERICKSBURG 30.27N 99.09W
11/16/2004 F0 GILLESPIE TX LAW ENFORCEMENT
SO IN GILLESPIE CO REPORTED TOR ON GROUND 13W OF
FREDERICKSBURG NEAR HWY 290 MOVING NW TOWARDS DOSS.
&&
JPBLocal storm report, Nov 16, 7:46 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
746 PM CST TUE NOV 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0714 PM TORNADO 5 W LACKLAND AFB 29.38N 98.71W
11/16/2004 BEXAR TX PUBLIC
TORNADO REPORTED BY SECURITY POLICE NEAR VALLEY HIGH
GATE.
0721 PM HAIL 2 W OLMOS PARK 29.47N 98.52W
11/16/2004 0.75 INCH BEXAR TX AMATEUR RADIO
DIME SIZE HAIL REPORTED FROM NEAR BLANCO/FRESNO
0727 PM TORNADO 3 N GREY FOREST 29.66N 98.68W
11/16/2004 BEXAR TX AMATEUR RADIO
NEAR THE INTERSECTION OF SCENIC LOOP AND BABCOCK
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:03 PM CST | Tornado Warning | EWX | Atascosa, Bandera, Bexar, Frio, Kendall, Medina | 42 min |
| Nov 16, 6:21 PM CST | Tornado Warning | EWX | Gillespie, Llano | 24 min |
| Nov 16, 6:22 PM CST | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr, Llano | 4 hr |
| Nov 16, 6:46 PM CST | Tornado Warning | EWX | Gillespie, Llano | 44 min |
| Nov 16, 6:47 PM CST | Tornado Warning | EWX | Kendall | 28 min |
| Nov 16, 7:13 PM CST | Tornado Warning | EWX | Bexar | 32 min |
| Nov 16, 7:45 PM CST | Tornado Warning | EWX | Bexar | 15 min |
| Nov 16, 7:52 PM CST | Tornado Warning | EWX | Blanco | 38 min |
| Nov 16, 7:57 PM CST | Tornado Warning | EWX | Comal | 48 min |
| Nov 16, 8:28 PM CST | Tornado Warning | EWX | Blanco | 32 min |
| Nov 16, 8:44 PM CST | Tornado Warning | EWX | Comal, Hays | 31 min |
| Nov 16, 9:15 PM CST | Flash Flood Warning | EWX | Edwards, Kerr, Kinney, Real, Uvalde, Val Verde | 6 hr |
| Nov 16, 9:59 PM CST | Flash Flood Warning | EWX | Gillespie, Kendall, Llano | 4 hr |
| Nov 16, 10:04 PM CST | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Nov 16, 11:10 PM CST | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Comal, Guadalupe and 1 more | 3 hr |
| Nov 16, 11:22 PM CST | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| Nov 17, 12:14 AM CST | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Nov 17, 1:48 AM CST | Flash Flood Warning | EWX | Gillespie, Kendall, Llano | 117 min |
| Nov 17, 2:07 AM CST | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 3 more | 6 hr |
| Nov 17, 3:13 AM CST | Flash Flood Warning | EWX | Edwards, Kerr, Kinney, Real, Uvalde, Val Verde | 4 hr |
| Nov 17, 3:21 AM CST | Flash Flood Warning | EWX | Hays, Travis | 6 hr |
| Nov 17, 3:43 AM CST | Flash Flood Warning | EWX | Gillespie, Kendall, Llano | 5 hr |
| Nov 17, 6:24 AM CST | Flash Flood Warning | EWX | Wilson | 3 hr |
| Nov 17, 7:25 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Blanco, Burnet, Caldwell, Comal and 7 more | 4 hr |
| Nov 17, 10:28 AM CST | Flash Flood Warning | EWX | Bastrop, DeWitt, Fayette, Lavaca, Lee | 3 hr |
| Nov 17, 10:56 AM CST | Tornado Warning | EWX | Lavaca | 49 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.